Alert archive / Missouri / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 328, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 20, 2025, 9:09 PM CDT for Barry County, McDonald County, Newton County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2025, 9:09 PM CDT (02:09 UTC)
- Expired
- Sep 20, 2025, 10:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barry County, MO, McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 87 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.2 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 258 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 6:21 PM CDT, 2 hours 48 minutes earlier. Its key messages:
- Scattered showers and thunderstorms will occur across the area at times through Sunday night. Locally heavy rainfall and lightning will be the main risk. Where multiple storms are able to track over the same locations there cloud be a localized minor flooding risk.
- Seasonal temperatures and additional rain chances will occur at times through the coming week as a sires of an upper level disturbances move through the region.
Area forecast discussion, Sep 20, 6:21 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Springfield MO 621 PM CDT Sat Sep 20 2025 .KEY MESSAGES... - Scattered showers and thunderstorms will occur across the area at times through Sunday night. Locally heavy rainfall and lightning will be the main risk. Where multiple storms are able to track over the same locations there cloud be a localized minor flooding risk. - Seasonal temperatures and additional rain chances will occur at times through the coming week as a sires of an upper level disturbances move through the region. && .SHORT TERM /THROUGH SUNDAY NIGHT/... Issued at 243 PM CDT Sat Sep 20 2025 A few storms will continue to move southeast along and southwest of a Neosho to Cassville, Missouri line this afternoon. Lightning and brief locally heavy rainfall will be the main risk with the storms. Elsewhere remains dry across the area this afternoon behind the shower and storms that moved through the area earlier this morning. An isolated shower or storm may be possible across the rest of the area this afternoon but much of the area should remain dry as a cap has developed and the better lift moves off to the east. An upper level trough will move east across the central plains this evening into tonight and across the area on Sunday. Uncapped MUCAPE will develop and spread east across the area this evening and tonight as a low level jet also develops and move east across the area ahead of the trough. Uncapped MUCAPE of around 1000 to 1800 J/kg will develop this evening as the deep layer shear around 20kts. Lift within the low level jet and ahead the trough combined with the uncapped MUCAPE will result in scattered storms developing as early as 5pm this evening and could linger into the overnight hours. With the the low level jet and advection convection may redevelop over areas that where affected by early storms which could lead to a localized flooding risk. A few of the stronger storms could be capable of small hail and wind gusts of 30 to 40 mph. Overall the storms will be scattered in nature but there could be an area will multiple storms develop close to each other and develop into a small storm complex this evening and moves off to the southeast overnight with a localized flooding risk the main risk. Storms may be ongoing across parts of the area Sunday morning, but should start to dissipate by mid to late morning. Additional storms are then expected to develop mid Sunday afternoon into the evening hours. Locally heavy rainfall will be the main risk with the storms on Sunday but a few of the stronger storms could have wind gusts up to 40 mph and small hail. Highs will warm into the upper 70s to the middle 80s today and Sunday with lows in the middle 60s tonight and Sunday night. Outside thunderstorms winds will generally be out of the south to southwest today through Sunday. && .LONG TERM /MONDAY THROUGH SATURDAY/... Issued at 243 PM CDT Sat Sep 20 2025 An active weather pattern will remain over the region next week as a sires of upper level troughs move through the region bringing shower and thunderstorm chances to the area at times with the passage of each trough. The first wave will move through the region later Monday into Tuesday, some scattered storms will be possible during the day Monday but a complex of storms could develop across the plains and track southeast into portions of the area late Monday into early Tuesday. Some gusty winds could be possible if any line segments can develop within this activity and can track into the area. The troughs will also bring seasonable temperatures to the area next week as highs the ensemble model members are in fairly good agreement of highs the middle 70s to the lower 80s. There will be breaks in the rain and some days the rain may be more scattered in nature. the models are in fairly good agreement with the trough early next week but start to differ some on the timing and track of the troughs mid to late next week. && .AVIATION /00Z TAFS THROUGH 00Z SUNDAY/... Issued at 619 PM CDT Sat Sep 20 2025 For the 00z TAFS, expecting convection to refire over the area as the low level jet starts to increase into the region early this evening. JLN/SGF/BBG will all have the potential for some thunderstorms which may limit flight categories to the MVFR and possibly some IFR within the convection. Additional convection will then be possible on Sunday afternoon. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Lindenberg
Hazardous weather outlook, Sep 20, 7:56 PM CDT, 1 hour 13 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 756 PM CDT Sat Sep 20 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-220100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 756 PM CDT Sat Sep 20 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Marginal hail risk. Marginal thunderstorm wind damage risk. Limited lightning risk. Limited excessive rainfall risk DISCUSSION... Scattered storms area expected to develop across mainly southern portions of the area this evening into tonight. Lightning and locally heavy rainfall will be the main risk with the storms today into tonight. A localized minor flooding risk will also be possible where multiple storms are able to track over the same locations. A few of the stronger storms could be capable of producing small hail and wind gusts of 30 to 40 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Some scattered showers and storms may linger into Sunday morning. Then Additional showers and thunderstorms are expected to develop across the area Sunday afternoon and evening. Lightning and locally heavy rainfall will be the main risk with the storms on Sunday. Additional chances for some showers and storms will occur on and off at times through much of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Special weather statement, Sep 20, 8:20 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Springfield MO
820 PM CDT Sat Sep 20 2025
MOZ093-101-102-210145-
Barry MO-Newton MO-McDonald MO-
820 PM CDT Sat Sep 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN NEWTON...
NORTHEASTERN MCDONALD AND SOUTHWESTERN BARRY COUNTIES THROUGH 845 PM
CDT...
At 820 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fairview, or 11 miles east of Neosho, moving southeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Neosho, Cassville, Seneca, Granby, Goodman, Exeter, Loma Linda,
Wheaton, Butterfield, Washburn, Fairview, Newtonia, Pioneer, Stella,
Stark City, Wayne, Ridgley, Rocky Comfort, and Racine.
This includes Interstate 44 between mile markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3683 9461 3703 9461 3675 9379 3652 9396
TIME...MOT...LOC 0120Z 301DEG 23KT 3679 9418
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
LindenbergSpecial weather statement, Sep 20, 9:00 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Springfield MO
900 PM CDT Sat Sep 20 2025
MOZ093-094-101-102-210245-
Barry MO-Newton MO-McDonald MO-Lawrence MO-
900 PM CDT Sat Sep 20 2025
...A STRONG THUNDERSTORM WILL IMPACT NEWTON...NORTHEASTERN
MCDONALD...BARRY AND SOUTHWESTERN LAWRENCE COUNTIES THROUGH 945 PM
CDT...
At 859 PM CDT, Doppler radar was tracking a strong thunderstorm near
Saginaw, or 7 miles northwest of Neosho, moving southeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Neosho, Roaring River State Park, Monett, Cassville, Granby, Pierce
City, Purdy, Diamond, Exeter, Wheaton, Silver Creek, Butterfield,
Fairview, Saginaw, Emerald Beach, Newtonia, Pioneer, Stella, Stark
City, and Ritchey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3680 9452 3705 9446 3691 9361 3684 9361
3654 9368
TIME...MOT...LOC 0159Z 301DEG 23KT 3693 9444
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
LindenbergThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 8:20 PM CDT | Special Weather Statement | SGF | Barry, Newton | 25 min |
| Sep 20, 8:34 PM CDT | Areal Flood Advisory | SGF | Newton | 6 hr |
| Sep 20, 9:00 PM CDT | Special Weather Statement | SGF | Barry, Newton | 45 min |
| Sep 20, 9:18 PM CDT | Areal Flood Advisory | SGF | Barry, Newton | 6 hr |
| Sep 20, 9:36 PM CDT | Flash Flood Warning | SGF | Barry, Newton | 6 hr |
| Sep 20, 9:48 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Stone, Taney | 57 min |
| Sep 20, 10:28 PM CDT | Special Weather Statement | SGF | Newton | 47 min |
| Sep 20, 10:45 PM CDT | Areal Flood Advisory | SGF | Barry, Stone, Taney | 6 hr |
| Sep 20, 11:14 PM CDT | Flash Flood Warning | SGF | Barry | 6 hr |
| Sep 20, 11:23 PM CDT | Special Weather Statement | SGF | Barry | 52 min |
| Sep 20, 11:40 PM CDT | Flash Flood Warning | SGF | Barry, Lawrence, Newton | 6 hr |
| Sep 21, 12:06 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 39 min |
| Sep 21, 4:36 PM CDT | Areal Flood Advisory | SGF | Dent | 6 hr |
| Sep 21, 4:50 PM CDT | Special Weather Statement | SGF | Barry | 40 min |
| Sep 21, 5:13 PM CDT | Special Weather Statement | SGF | Lawrence | 47 min |
| Sep 21, 5:41 PM CDT | Special Weather Statement | SGF | Christian | 49 min |
| Sep 21, 6:06 PM CDT | Special Weather Statement | SGF | Christian | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.